MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US XTND GLENO D42MM +2MM; SHOULDER IMPLANT

DEPUY ORTHOPAEDICS INC US XTND GLENO D42MM +2MM; SHOULDER IMPLANT
Model Number 1307-62-142
Medical Device Problem Codes Difficult to Insert (1316); Off-Label Use (1494)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon was performing a reverse shoulder arthroplasty.He had finished preparing the gleniod, opened and implanted the metaglene and secured it with 2 locking screws.After this he requested a 42+2 standard glenosphere implant, he opened and inserted the implant onto the metaglene as per surgical guide.It was at this point that he had an issue engaging the threads on the post, at the back of the glenosphere into the center of the metaglene.The post on the glenosphere did center into the metaglene but the threads to tighten and secure the implant did not engage.The surgeon then used a mallet to try get the threads to engage but this was not successful.He then tried to remove the glenosphere but could not as it had secured itself but not correctly using the threads on the post.All implants remained in patient as nothing could be done after he had used a mallet to implant the glenosphere.Surgery was successfully completed after a 20 minute surgical delay.
 
Event or Problem Description
Additional information received indicated that there was no known consequences to the patient.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added: b5 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Based on the inability to find any nc¿s against the provided product code/lot code combination, it is reasonable to conclude that there are no anomalies with regard to manufacturing or inspection contained in the device history records that would contribute to the reported event.

Brand Name
XTND GLENO D42MM +2MM
Common Device Name
SHOULDER IMPLANT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key12181565
Report Number1818910-2021-15388
Device Sequence Number887689
Product Code HSD
UDI-Device Identifier10603295502500
UDI-Public10603295502500
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number1307-62-142
Device Catalogue Number130762142
Device Lot NumberD19120133
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer07/22/2021
09/20/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date07/27/2021
09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND METAGLENE; XTND GLENO D42MM +2MM; DXTEND METAGLENE; XTND GLENO D42MM +2MM